Alert archive / Idaho / Red Flag Warnings in 2012

Red Flag Warning 27, NWS Pocatello, ID

August 13, 20125 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Aug 13, 2012, 1:43 PM MDT for 5 counties in Idaho. It took effect at Aug 14, 2012, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 13, 2012, 1:43 PM MDT (19:43 UTC)
In effect from
Aug 14, 2012, 12:00 PM MDT
Expired
Aug 14, 2012, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

Counties Butte County, ID, Custer County, ID, Idaho County, ID, Lemhi County, ID, Valley County, ID

The radar

The Boise radar (KCBX), 194 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 7.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2012-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2012-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4705 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

187 
WWUS85 KPIH 131943
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
143 PM MDT MON AUG 13 2012

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT MONDAY FOR HIGH
HAINES INDICES AND LOW HUMIDITY FOR IDAHO FIRE ZONES 475 AND
476...

...RED FLAG WARNING IN EFFECT FROM NOON MDT TUESDAY TO 9 PM MDT
TUESDAY FOR HIGH WINDS...HAINES INDICES AND LOW HUMIDITY FOR
IDAHO FIRE ZONES 475 AND 476...

IDZ475-476-140300-
/O.NEW.KPIH.FW.W.0027.120814T1800Z-120815T0300Z/
/O.CON.KPIH.FW.W.0026.000000T0000Z-120814T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
143 PM MDT MON AUG 13 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR HAINES INDICES AND LOW HUMIDITY FOR IDAHO FIRE ZONES 475 AND 
476...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR
GUSTY WINDS...HIGH HAINES INDICES AND LOW HUMIDITY FOR IDAHO FIRE 
ZONES 475 AND 476...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY. 

* RH: MINIMUM AFTERNOON HUMIDITY WILL FALL BELOW 12 PERCENT 
  ACROSS A LARGE PORTION OF CENTRAL IDAHO.

* HAINES: INDICES WILL CLIMB TO 6 THIS AFTERNOON AND CONTINUE
  THROUGH MONDAY EVENING BEFORE DROPPING TO 5 OVERNIGHT. INDICES
  WILL CLIMB BACK TO 6 TUESDAY AFTERNOON.

* HIGH WINDS: EXPECT WEST NORTHWEST WINDS AROUND 15 MPH WITH GUSTS
  25 TO 30 MPH ON TUESDAY AFTERNOON INTO EARLY TUESDAY EVENING.

* IMPACTS: HIGH WINDS...HIGH HAINES INDICES...HIGH WINDS...AND
  LOW HUMIDITY WILL SUPPORT LARGE FIRE GROWTH
  POTENTIAL...PARTICULARLY ON ACTIVE FIRES THROUGHOUT THE CENTRAL
  IDAHO MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...HIGH WINDS...WARM TEMPERATURES...AND HIGH
HAINES INDICES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.


&&

$$

IDZ477-140300-
/O.CON.KPIH.FW.W.0026.000000T0000Z-120814T0300Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
143 PM MDT MON AUG 13 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR HAINES INDICES AND LOW HUMIDITY FOR FIRE ZONE 477...

* RH: MINIMUM AFTERNOON HUMIDITY WILL FALL BELOW 12 PERCENT ACROSS
  A LARGE PORTION OF CENTRAL IDAHO.

* HAINES: INDICES WILL CLIMB TO 6 THIS AFTERNOON AND CONTINUE 
  THROUGH MONDAY EVENING.

* IMPACTS: HIGH HAINES INDICES AND LOW HUMIDITY WILL SUPPORT 
  LARGE FIRE GROWTH POTENTIAL...PARTICULARLY ON ACTIVE FIRES 
  THROUGHOUT THE CENTRAL IDAHO MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...WARM TEMPERATURES...AND HIGH HAINES INDICES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
4 follow-up statements
367 
WWUS85 KPIH 140240
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
840 PM MDT MON AUG 13 2012

...RED FLAG WARNING IN EFFECT FROM NOON MDT TUESDAY TO 9 PM MDT
TUESDAY FOR HIGH WINDS...HAINES INDICES AND LOW HUMIDITY FOR IDAHO
FIRE ZONES 475 AND 476...

IDZ475-476-141445-
/O.EXP.KPIH.FW.W.0026.000000T0000Z-120814T0300Z/
/O.CON.KPIH.FW.W.0027.120814T1800Z-120815T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
840 PM MDT MON AUG 13 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR IDAHO FIRE ZONES 475 AND
476...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR IDAHO FIRE ZONES 475 AND 476...

THE RED FLAG WARNING FOR MONDAY WILL EXPIRE AT 9 PM MDT THIS
EVENING.

* RH: MINIMUM AFTERNOON HUMIDITY TUESDAY WILL FALL BELOW 12
  PERCENT ACROSS A LARGE PORTION OF CENTRAL IDAHO.

* HAINES: INDICES WILL CLIMB BACK TO 6 TUESDAY AFTERNOON.

* HIGH WINDS: EXPECT WEST NORTHWEST WINDS AROUND 15 MPH WITH GUSTS
  25 TO 30 MPH TUESDAY AFTERNOON INTO EARLY TUESDAY EVENING.

* IMPACTS: HIGH WINDS...HIGH HAINES INDICES...HIGH WINDS...AND 
  LOW HUMIDITY WILL SUPPORT LARGE FIRE GROWTH POTENTIAL... 
  PARTICULARLY ON ACTIVE FIRES THROUGHOUT THE CENTRAL IDAHO 
  MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...HIGH WINDS...WARM TEMPERATURES...AND HIGH
HAINES INDICES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ477-140345-
/O.EXP.KPIH.FW.W.0026.000000T0000Z-120814T0300Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
840 PM MDT MON AUG 13 2012

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR IDAHO FIRE ZONE 477...

THE RED FLAG WARNING FOR MONDAY WILL EXPIRE AT 9 PM MDT THIS
EVENING.

$$


HTTP://WEATHER.GOV/POCATELLO
784 
WWUS85 KPIH 140930
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
330 AM MDT TUE AUG 14 2012

...RED FLAG WARNING IN EFFECT FROM NOON MDT TODAY TO 9 PM MDT
THIS EVENING FOR HIGH WINDS...HAINES INDICES AND LOW HUMIDITY FOR
IDAHO FIRE ZONES 475 AND 476 BELOW 6500 FEET...

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR STRONG GUSTY WINDS AN
LOW HUMIDITY IN SOUTH EAST IDAHO FIRE WEATHER ZONES 477...409
AND 410 WEDNESDAY AFTERNOON...

IDZ475-476-142200-
/O.CON.KPIH.FW.W.0027.120814T1800Z-120815T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
330 AM MDT TUE AUG 14 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES
475 AND 476 OF THE IDAHO CENTRAL MOUNTAINS...

* RH: MINIMUM AFTERNOON HUMIDITY TUESDAY WILL FALL BELOW 12 
  PERCENT ACROSS A LARGE PORTION OF CENTRAL IDAHO.

* HAINES: HIGH LEVEL INDEX WILL BE 6 TUESDAY AFTERNOON AND EVENING.

* HIGH WINDS: EXPECT WEST NORTHWEST WINDS AROUND 15 MPH WITH
  GUSTS 25 TO 30 MPH TUESDAY AFTERNOON INTO EARLY TUESDAY 
  EVENING.

* IMPACTS: HIGH WINDS...HIGH HAINES INDICES...AND LOW HUMIDITY
  WILL SUPPORT LARGE FIRE GROWTH POTENTIAL... PARTICULARLY ON
  ACTIVE FIRES THROUGHOUT THE CENTRAL IDAHO MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...HIGH WINDS...WARM TEMPERATURES...AND HIGH
HAINES INDICES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ409-410-142200-
/O.NEW.KPIH.FW.A.0012.120815T1800Z-120816T0300Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
330 AM MDT TUE AUG 14 2012

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO
FIRE ZONES 409 AND 410...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM.

* TIMING: NOON MDT WEDNESDAY UNTIL 9 PM MDT WEDNESDAY EVENING.

* WIND: WEST 10 TO 20 MPH GUSTING UP TO 30 MPH.

* HUMIDITY: 10 TO 15 PERCENT.

* IMPACTS: STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY COULD LEAD
  TO CRITICAL FIRE WEATHER CONDITIONS AND POTENTIAL FOR RAPID FIRE
  SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

IDZ477-142200-
/O.NEW.KPIH.FW.A.0012.120815T1800Z-120816T0300Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
330 AM MDT TUE AUG 14 2012

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST 
IDAHO FIRE ZONE 477 BELOW 6500 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FIRE
WEATHER WATCH BELOW 6500 FEET...WHICH IS IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH WEDNESDAY EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 477 SAWTOOTH 
  RANGE/NORTHERN SAWTOOTH NF BELOW 6500 FEET.

* TIMING: NOON MDT WEDNESDAY THROUGH 9 PM MDT WEDNESDAY EVENING.

* WIND: WEST WINDS 10 TO 15 MPH WITH GUSTS TO 25 MPH.

* HUMIDITY: 13 TO 16 PERCENT.

* IMPACTS: STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY COULD LEAD
  TO CRITICAL FIRE WEATHER CONDITIONS AND POTENTIAL FOR RAPID FIRE
  SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
483 
WWUS85 KPIH 141916
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
116 PM MDT TUE AUG 14 2012

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
HIGH WINDS...HAINES INDICES AND LOW HUMIDITY FOR IDAHO FIRE ZONES
475 AND 476 BELOW 6500 FEET...

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR STRONG GUSTY WINDS AND
LOW HUMIDITY IN SOUTH EAST IDAHO FIRE WEATHER ZONES 477...409 AND
410 WEDNESDAY AFTERNOON...

IDZ475-476-150300-
/O.CON.KPIH.FW.W.0027.000000T0000Z-120815T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
116 PM MDT TUE AUG 14 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 475 AND 476...

* RH: MINIMUM AFTERNOON HUMIDITY TUESDAY WILL FALL BELOW 12 
  PERCENT ACROSS A LARGE PORTION OF CENTRAL IDAHO.

* HAINES: HIGH LEVEL INDEX WILL BE 6 TUESDAY AFTERNOON AND
  EVENING.

* HIGH WINDS: EXPECT WEST NORTHWEST WINDS AROUND 15 MPH WITH 
  GUSTS 25 TO 30 MPH TUESDAY AFTERNOON INTO EARLY TUESDAY 
  EVENING.

* IMPACTS: HIGH WINDS...HIGH HAINES INDICES...AND LOW HUMIDITY 
  WILL SUPPORT LARGE FIRE GROWTH POTENTIAL... PARTICULARLY ON 
  ACTIVE FIRES THROUGHOUT THE CENTRAL IDAHO MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...HIGH WINDS...WARM TEMPERATURES...AND HIGH
HAINES INDICES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ412-413-151200-
/O.EXA.KPIH.FW.A.0012.120815T1800Z-120816T0300Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
116 PM MDT TUE AUG 14 2012

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES
412 AND 413...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 412 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF...FIRE ZONE 413 CARIBOU 
  RANGE/CARIBOU NF. 

* TIMING: NOON MDT WEDNESDAY UNTIL 9 PM MDT WEDNESDAY EVENING.

* WIND: WEST 10 TO 20 MPH GUSTING UP TO 30 MPH.

* HUMIDITY: 10 TO 15 PERCENT.

* IMPACTS: STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY COULD
  LEAD TO CRITICAL FIRE WEATHER CONDITIONS AND POTENTIAL FOR 
  RAPID FIRE SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

IDZ409-410-151200-
/O.CON.KPIH.FW.A.0012.120815T1800Z-120816T0300Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
116 PM MDT TUE AUG 14 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
FIRE ZONES 409 AND 410...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM. 

* TIMING: NOON MDT WEDNESDAY UNTIL 9 PM MDT WEDNESDAY EVENING.

* WIND: WEST 10 TO 20 MPH GUSTING UP TO 30 MPH.

* HUMIDITY: 10 TO 15 PERCENT.

* IMPACTS: STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY COULD
  LEAD TO CRITICAL FIRE WEATHER CONDITIONS AND POTENTIAL FOR 
  RAPID FIRE SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

IDZ477-151200-
/O.CON.KPIH.FW.A.0012.120815T1800Z-120816T0300Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
116 PM MDT TUE AUG 14 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
FIRE ZONE 477 BELOW 6500 FEET...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 477 SAWTOOTH 
  RANGE/NORTHERN SAWTOOTH NF BELOW 6500 FEET. 

* TIMING: NOON MDT WEDNESDAY THROUGH 9 PM MDT WEDNESDAY EVENING.

* WIND: WEST WINDS 10 TO 15 MPH WITH GUSTS TO 25 MPH.

* HUMIDITY: 13 TO 16 PERCENT.

* IMPACTS: STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY COULD
  LEAD TO CRITICAL FIRE WEATHER CONDITIONS AND POTENTIAL FOR 
  RAPID FIRE SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
420 
WWUS85 KPIH 150305
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
905 PM MDT TUE AUG 14 2012

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR STRONG GUSTY WINDS
AND LOW HUMIDITY IN SOUTH EAST IDAHO FIRE WEATHER ZONES 477... 409
AND 410 WEDNESDAY AFTERNOON...

IDZ475-476-150415-
/O.EXP.KPIH.FW.W.0027.000000T0000Z-120815T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
905 PM MDT TUE AUG 14 2012

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE ZONES 475 AND 476...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 


$$

IDZ409-410-412-413-151100-
/O.CON.KPIH.FW.A.0012.120815T1800Z-120816T0300Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
905 PM MDT TUE AUG 14 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
FIRE ZONES 409 AND 410...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM.

* TIMING: NOON MDT WEDNESDAY UNTIL 9 PM MDT WEDNESDAY EVENING.

* WIND: WEST 10 TO 20 MPH GUSTING UP TO 30 MPH.

* HUMIDITY: 10 TO 15 PERCENT.

* IMPACTS: STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY COULD 
  LEAD TO CRITICAL FIRE WEATHER CONDITIONS AND POTENTIAL FOR 
  RAPID FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

IDZ477-151100-
/O.CON.KPIH.FW.A.0012.120815T1800Z-120816T0300Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
905 PM MDT TUE AUG 14 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
FIRE ZONE 477 BELOW 6500 FEET...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 477 SAWTOOTH 
  RANGE/NORTHERN SAWTOOTH NF BELOW 6500 FEET.

* TIMING: NOON MDT WEDNESDAY THROUGH 9 PM MDT WEDNESDAY EVENING.

* WIND: WEST WINDS 10 TO 15 MPH WITH GUSTS TO 25 MPH.

* HUMIDITY: 13 TO 16 PERCENT.

* IMPACTS: STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY COULD 
  LEAD TO CRITICAL FIRE WEATHER CONDITIONS AND POTENTIAL FOR 
  RAPID FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 13, 3:05 AM MDT, 10 hours 38 minutes earlier.

Area forecast discussion, Aug 13, 3:05 AM MDT, 10 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
305 AM MDT MON AUG 13 2012

.SHORT TERM...THE UPPER RIDGE CONTINUES TO BE THE DOMINANT FEATURE
OVER ID TODAY...BUT WESTERLY FLOW OVER NORTHERN ID HAS PUSHED MUCH
OF THE MONSOON MOISTURE TO THE SOUTH. SOME MOISTURE WILL CREEP
BACK INTO SOUTHERN ID TODAY...RESULTING IN ISOLD TSTMS OVER THE
SOUTHERN AND EASTERN HIGHLANDS LATER THIS AFTERNOON AND EVENING
AND AGAIN ON TUE. A NORTHERN STREAM UPPER TROF ON WED WILL DEPRESS
THE UPPER RIDGE...LOWERING TEMPS NEAR THE MT BORDER. STILL MAY
SEE ISOLD AFTERNOON/EVE TSTMS OVER THE SOUTHERN HIGHLANDS ON
WED.

.LONG TERM...THE UPPER RIDGE BUILDS UP AGAIN ON THURSDAY...BUT TO
THE WEST OF ID. THIS KEEPS MONSOON MOISTURE OUT THE AREA. THRU
SAT MORNING. THE RIDGE AXIS IS EXPECTED TO MOVE EASTWARD...
ALLOWING MONSOON MOISTURE TO CREEP BACK IN LATE SATURDAY. TSTMS
BECOME MORE NUMEROUS SUNDAY AND MONDAY. HEDGES

&&

.AVIATION...A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS IN THE
VICINITY OF KPIH AND KBYI...OTHERWISE AREAS OF SMOKE FROM FOREST
FIRES REDUCING VISIBILITY OCCASIONALLY TO 3 TO 6
MILES...PARTICULARLY AT KSUN. RS

&&

.FIRE WEATHER...WEST TO NORTHWEST FLOW OFF THE PACIFIC TODAY
DOMINATES MOST OF THE NORTHERN TWO THIRDS OF THE STATE AND IS PRETTY
DRY. THE HAINES INDEX WILL BE A 6 OR HIGH BOTH IN THE CENTRAL
MOUNTAINS AND THE UPPER SNAKE PLAIN TODAY AND TONIGHT...THEN
DECREASE TO A 5 TUESDAY. MONSOON MOISTURE IS MOSTLY CONFINED TO
NEVADA AND UTAH WITH LIMITED MOISTURE SLIPPING INTO THE SOUTH
CENTRAL HIGHLANDS. ANY ISOLATED THUNDERSTORMS OVER TERRAIN THIS
AFTERNOON WILL BE IN THAT AREA WITH A PREFERRED MOVEMENT TO THE EAST
AND SOUTHEAST. A SURFACE COLD FRONT TRACKS THROUGH SOUTHERN ALBERTA
AND EASTERN MONTANA TUESDAY AFTERNOON WITH THE DRY FRONTAL BAND
TRAILING BACK THROUGH THE CENTRAL MOUNTAINS. MINIMUM HUMIDITY IS
STILL EXPECTED TO BE 10 TO 15 PERCENT ON MID AND LOWER SLOPES WHILE
WINDS AT RIDGE TOP WILL BE MARGINAL FOR RED FLAG...GUSTING UP TO 25
MPH AND MOSTLY ACROSS THE SALMON-CHALLIS FOREST AREA. SURFACE HIGH
PRESSURE SLIDES THROUGH MONTANA EAST OF THE DIVIDE WEDNESDAY
AFTERNOON AND NIGHT. THIS SHOULD INCREASE AFTERNOON WINDS BETWEEN
BURLEY AND POCATELLO TO WEST 10-15 GUSTS 25-30 MPH. AREAS ALONG THE
BITTERROOT MOUNTAINS...MONIDA PASS AND ISLAND PARK SHOULD SEE NORTH
TO EASTERLY WINDS WEDNESDAY NIGHT. RS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ475>477.

&&
Hazardous weather outlook, Aug 13, 4:30 AM MDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
430 AM MDT MON AUG 13 2012

IDZ017>025-031-032-141030-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
430 AM MDT MON AUG 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Red Flag Warnings in Idaho, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.